Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 539, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 13, 2005, 7:13 PM CDT for Logan County, Noble County, Payne County, Oklahoma. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 7:13 PM CDT (00:13 UTC)
- Expired
- Sep 13, 2005, 8:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Logan County, OK, Noble County, OK, Payne County, OK
The radar
The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 7:29 PM CDT | HAIL 0.88 | 9 Wsw Perry, OK | |
| Sep 13, 8:02 PM CDT | HAIL 1 | 7 Sse Perry, OK | |
| Sep 13, 8:05 PM CDT | HAIL 1 | 3 N Stillwater, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 3:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Sep 13, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 140013 SVROUN OKC083-103-119-140100- /O.NEW.KOUN.SV.W.0539.050914T0013Z-050914T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 713 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL OKLAHOMA PAYNE COUNTY IN CENTRAL OKLAHOMA NOBLE COUNTY IN NORTHERN OKLAHOMA * UNTIL 800 PM CDT * AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM PERRY TO 5 MILES SOUTHWEST OF ORLANDO...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE LAKE CARL BLACKWELL...LAKE MCMURTRY...MORRISON...ORLANDO...PERRY AND STILLWATER. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3635 9740 3608 9752 3612 9694 3638 9694 $$
2 follow-up statements
000 WWUS54 KOUN 140021 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 720 PM CDT TUE SEP 13 2005 OKC083-103-119-140100- /O.CON.KOUN.SV.W.0539.000000T0000Z-050914T0100Z/ LOGAN OK-NOBLE OK-PAYNE OK- 720 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR PAYNE...NOBLE AND LOGAN COUNTIES... AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES WEST OF ORLANDO...MOVING EAST AT 25 MPH. THIS STORM WAS BECOMING BETTER ORGANIZED AND WILL SOME APPROACH INTERSTATE 35. * LOCATIONS IN THE WARNING INCLUDE LAKE CARL BLACKWELL...LAKE MCMURTRY...MORRISON...ORLANDO AND PERRY. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 176 AND 188. HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 60 MPH ARE LIKELY. LAT...LON 3633 9740 3608 9757 3612 9694 3638 9694 $$
000 WWUS54 KOUN 140049 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 747 PM CDT TUE SEP 13 2005 OKC083-103-119-140100- /O.CON.KOUN.SV.W.0539.000000T0000Z-050914T0100Z/ LOGAN OK-NOBLE OK-PAYNE OK- 747 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR PAYNE...NOBLE AND LOGAN COUNTIES... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM EXTENDING FROM PERRY TO ORLANDO... MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE LAKE CARL BLACKWELL...LAKE MCMURTRY...MORRISON...ORLANDO AND PERRY. INTERSTATE 35 ACROSS SOUTHERN NOBLE COUNTY WILL CONTINUE TO BE AFFECTED BY THE STORM. HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 65 MPH ARE LIKELY. LAT...LON 3633 9740 3608 9757 3612 9694 3638 9694 $$ CJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:24 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Sep 13, 3:24 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 324 PM CDT TUE SEP 13 2005 .DISCUSSION...COLD FRONT HAS PUSHED INTO NWRN OK AND CONTINUES TO EDGE SLOWLY SEWD. CU HAS BEGUN TO THICKEN ALONG NRN OK/KS BORDER WHERE FRONT AND OUTFLOW FROM MORNING CONVECTION MEET. ALSO SAT LOOPS SHOW DEVELOPING CU ALONG THE SFC BNDRY FROM AROUND ALVA SWWD INTO THE ERN TX PANHANDLE. AMS HAS BECOME VERY UNSTABLE THIS AFTN AND WITH CONVERGENCE INCREASING AS SFC WINDS BACK AHEAD OF FRONT EXPECT TSTMS TO INITIATE WITHIN THE NEXT FEW HOURS. DEEP LAYER SHEAR HAS INCREASED DURING THE DAY AND BECOME MORE FAVORABLE FOR ORGANIZED SEVERE. IN ADDITION...HEAVY RAIN IS ALSO A THREAT TONIGHT ESP ACROSS PARTS OF NCNTRL OK WHERE LLJ WILL INTERACT WITH FNTL BNDRY LATER TONIGHT. DIFFICULT TO PINPOINT WHERE SFC BNDRY WILL BE DURING THE DAY WED AS OVERNIGHT CONVECTION WILL LIKELY GENERATE OUTFLOW BOUNDARIES. WITH ANOTHER S/W APCHG FROM THE SRN ROCKIES AND FRONT/OUTFLOW BNDRS AROUND TSTM CHANCES WILL REMAIN HIGH INTO WED NIGHT. PRECIP CHANCES DIMINISHING FROM THE WEST THURSDAY AS S/W MOVES THROUGH AND SFC BNDRY SHIFTS SOUTH OF THE AREA. PRECIP CHANCES DIMINISH INTO THE WEEKEND AS UPR RDG BUILDS OVER THE SRN ROCKIES/PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 84 66 85 / 50 50 50 40 HOBART OK 67 86 66 85 / 30 40 50 30 WICHITA FALLS TX 71 92 70 88 / 20 50 50 40 GAGE OK 61 77 60 82 / 40 30 30 20 PONCA CITY OK 65 80 64 82 / 60 60 40 30 DURANT OK 74 90 71 87 / 20 50 50 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02
Hazardous weather outlook, Sep 13, 11:55 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE SEP 13 2005
OKZ004>048-050>052-TXZ083>090-141200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SEVERE WEATHER RISK COVERS AREAS NORTH AND WEST OF A LINE
EXTENDING FROM SEYMOUR AND WICHITA FALLS TEXAS...TO LAWTON...
NORMAN...AND CHANDLER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL THE SIZE
OF GOLFBALLS... DAMAGING WIND GUSTS TO 70 MPH... AND FLASH FLOODING
RAINFALL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.
DISCUSSION...
A COLD FRONT MOVING INTO FAR NORTHWEST OKLAHOMA AT MIDDAY WILL ACT
AS A FOCUSING MECHANISM FOR THUNDERSTORM ACTIVITY AS IT MOVES SLOWLY
SOUTHEAST THROUGH THE NORTHERN PORTIONS OF OKLAHOMA BY LATE
AFTERNOON. THE FRONT SHOULD MOVE INTO CENTRAL SECTIONS OF OKLAHOMA
DURING THE EVENING AND OVERNIGHT HOURS. IN ADDITION TO THE COLD
FRONT... A DRY LINE MAY SHARPEN OVER WEST TEXAS... AND POSSIBLY
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT.
ALTHOUGH A CAPPING INVERSION WILL INITIALLY INHIBIT THUNDERSTORM
DEVELOPMENT... STRONG SURFACE HEATING AND CONVERGENCE NEAR THE FRONT
SHOULD WEAKEN THE CAP. STRONG AND SEVERE THUNDERSTORM INITIATION IS
EXPECTED DURING THE MID TO LATE AFTERNOON HOURS NEAR AND JUST NORTH
OF THE COLD FRONT IN NORTHERN OKLAHOMA. THE STORMS WILL BUILD SOUTH
AND SOUTHWEST ACROSS NORTHERN OKLAHOMA THROUGH THE LATE AFTERNOON
AND OVERNIGHT HOURS. MEANWHILE... THUNDERSTORMS THAT DEVELOP NEAR
THE DRYLINE COULD MOVE INTO SOUTHWEST PORTIONS OF OKLAHOMA AND NORTH
TEXAS LATE THIS AFTERNOON AND EVENING.
INSTABILITIES ARE EXPECTED TO REACH MODERATE TO HIGH LEVELS ACROSS
THE AREA BY LATE THIS AFTERNOON. THE WINDS AT MID AND HIGH ALTITUDES
WILL BECOME QUITE STRONG THIS AFTERNOON AND TONIGHT. THE COMBINATION
OF STRONG DEEP LAYER WIND SHEAR AND LARGE INSTABILITIES COULD RESULT
IN A FEW SUPERCELL THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
PRODUCING HAIL TO AROUND THE SIZE OF GOLFBALLS AND DAMAGING WIND
GUSTS TO 70 MPH. THE STORMS MAY ORGANIZE INTO ONE OR MORE LARGER
CLUSTERS OVERNIGHT.
IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER... THERE WILL ALSO
BE A CONCERN FOR VERY HEAVY RAINFALL... PRIMARILY OVER NORTH-CENTRAL
OKLAHOMA TONIGHT. REPEATED THUNDERSTORM DEVELOPMENT IN THIS AREA
COULD LEAD TO LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SEVERE STORMS WILL AGAIN BE POSSIBLE WEDNESDAY THROUGH FRIDAY...
WITH THE GREATEST INSTABILITY AND WIND SHEAR EXPECTED ON WEDNESDAY.
THE SEVERE WEATHER RISK WILL BE SEEN MAINLY OVER WESTERN NORTH TEXAS
AND THE SOUTHERN HALF OF OKLAHOMA. WITH THE MENTIONED FRONTAL
BOUNDARY STALLING OVER NORTHERN TEXAS LATE WEDNESDAY INTO
THURSDAY... VERY HEAVY RAINFALL WILL BE POSSIBLE JUST NORTH OF WHERE
THE FRONT STALLS. THE CHANCE FOR THUNDERSTORMS WILL DECREASE OVER
THE WEEKEND.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY... SEPTEMBER 14.
CJSIn the hours before
Local storm report, Sep 13, 5:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 8 NNW HOLLIS 34.80N 99.97W
09/13/2005 0.75 INCH HARMON OK PUBLIC
&&
TY/JLPLocal storm report, Sep 13, 6:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 NE OKEENE 36.15N 98.28W
09/13/2005 1.25 INCH BLAINE OK BROADCAST MEDIA
&&
TY/JLPLocal storm report, Sep 13, 7:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 8 NNW HOLLIS 34.80N 99.97W
09/13/2005 1.00 INCH HARMON OK PUBLIC
0655 PM TSTM WND GST 8 NNW HOLLIS 34.80N 99.97W
09/13/2005 60 MPH HARMON OK PUBLIC
ESTIMATED WIND GUST.
&&
TY/JLPLocal storm report, Sep 13, 7:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 9 WNW WILLOW 35.10N 99.66W
09/13/2005 1.25 INCH GREER OK PUBLIC
&&
TY/JLPSpecial weather statement, Sep 13, 7:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 708 PM CDT TUE SEP 13 2005 OKZ013-019-020-140030- NOBLE OK-PAYNE OK-LOGAN OK- 708 PM CDT TUE SEP 13 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...NOBLE AND PAYNE COUNTIES. STRONG THUNDERSTORMS WERE LOCATED FROM 8 MILES WEST OF ORLANDO TO JUST WEST OF PERRY AT 708 PM CDT...MOVING EAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Local storm report, Sep 13, 7:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL HAYWARD 36.28N 97.51W
09/13/2005 1.00 INCH GARFIELD OK PUBLIC
&&
TY/JLPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:18 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 42 min |
| Sep 13, 7:22 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 38 min |
| Sep 13, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 33 min |
| Sep 13, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 23 min |
| Sep 13, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Sep 13, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 49 min |
| Sep 13, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 49 min |
| Sep 13, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 47 min |
| Sep 13, 8:46 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 44 min |
| Sep 13, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 41 min |
| Sep 13, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Sep 13, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 26 min |
| Sep 13, 9:19 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 26 min |
| Sep 13, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 48 min |
| Sep 13, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 49 min |
| Sep 13, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 35 min |
| Sep 14, 1:39 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 32 min |
| Sep 14, 1:52 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Sep 14, 3:10 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 34 min |
| Sep 14, 3:16 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 44 min |
| Sep 14, 3:19 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 41 min |
| Sep 14, 3:56 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 49 min |
| Sep 14, 5:09 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 51 min |
| Sep 14, 6:36 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.